Alert archive / California / Special Weather Statements in 2019
Special Weather Statement, NWS Eureka, CA
NWS Eureka, CA issued this special weather statement at Aug 9, 2019, 9:04 PM PDT for Trinity County, California. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2019, 9:04 PM PDT (04:04 UTC)
- Expired
- Aug 9, 2019, 9:45 PM PDT
- In force
- 41 min
- Issued by
- NWS Eureka, CA
County Trinity County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 120 km from the middle of the area, began a volume at 04:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 4.1 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -238 J/kg
- Mixed-layer LCL
- 1404 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -72 m²/s²
- 0-3 km storm-relative helicity
- -76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
314 WWUS86 KEKA 100404 SPSEKA Special Weather Statement National Weather Service Eureka CA 904 PM PDT Fri Aug 9 2019 CAZ107-100445- Northern Trinity CA- 904 PM PDT Fri Aug 9 2019 ...SPECIAL WEATHER STATEMENT... At 903 PM PDT, Doppler radar was tracking a strong thunderstorm over Douglas City, or near Weaverville, moving north at 20 mph. Half inch hail will be possible with this storm. Locations impacted include... Weaverville, Douglas City and Lewiston. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4057 12282 4056 12294 4086 12312 4090 12277 TIME...MOT...LOC 0403Z 170DEG 18KT 4065 12290 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this special weather statement went out at Aug 9, 2:46 PM PDT, 6 hours 18 minutes earlier.
Area forecast discussion, Aug 9, 2:46 PM PDT, 6 hours 18 minutes before
AREA FORECAST DISCUSSION National Weather Service Eureka CA 246 PM PDT Fri Aug 9 2019 .SYNOPSIS...Cooler than normal inland temperatures will continue through Saturday. Scattered thunderstorms, some potentially strong, will be possible across primarily Trinity County Friday afternoon and evening. Additional isolated showers and thunderstorms will be possible in other areas overnight Friday through Saturday. A warming and drying trend is expected next week. && .DISCUSSION...An anomalously deep upper low is currently centered over the E Pacific near 40.5N/130.1W. This low is presently moving ESE toward NW CA. The low is expected to reach the NW CA coast Saturday morning before turning to the NE and filling Saturday afternoon. The marine layer has mostly broken up today. Mid and high cloudiness covered portions of the area this morning, but most of this cloudiness has shifted N of the area. Cumulus clouds have been developing across mostly Trinity County over the past few hours. A small thunderstorm recently developed over the tip of the Trinity Horn and produced a cloud-to-ground lightning strike. Thunderstorm chances across portions of NW California will increase for the remainder of the afternoon as the low approaches and upper forcing increases. The greatest chances of storms will be across interior mountain ranges, but a few showers and thunderstorms will also be possible across Humboldt and Del Norte counties as the center of the low moves inland into early Saturday. Some storms may be strong over N Trinity County with gusty winds near 40 mph and small hail possible. Stronger storms will be found a bit farther to the N. Thunderstorms will be moving N at around 30 mph this afternoon, but storm motions will be slowing down considerably overnight at the upper low moves nearly overhead and winds throughout the atmospheric column drop off. Rainfall totals during this event may exceed a tenth of an inch over the N with locally higher amounts beneath slower moving thunderstorms. Rain chances will come to an end Saturday night with dry conditions forecast into the middle of next week. Temperatures over the interior will return to near to slightly above normal as well. /SEC && .AVIATION...Approaching upper level low is leading to VFR conditions area wide this afternoon. A thunderstorm and a few showers have been observed across primarily Trinity County this afternoon. The threat for thunderstorms across Trinity County will continue through this evening with the main threats being gusty winds, small hail, and frequent lightning. The threat for primarily showers (albeit a few thunderstorms will remain possible through early tomorrow morning) will expand area wide late tonight and persist through early tomorrow morning. These showers will lead to brief drops in ceilings and visibilities into the MVFR range as well as the potential for some gusty and erratic winds. /WCI && .MARINE...A weakening surface pressure gradient in response to the approaching upper low will yield light winds and generally calm seas across the coastal waters through Sunday morning. Flat short period seas will subsequently leave a small long period southerly swell as the primary wave group in the short term portion of the forecast. Thunderstorms will be possible over the waters this afternoon into Saturday morning as the low moves overhead. These storms will be capable of producing locally gusty winds and frequent lightning. Northerly winds and steeper seas will start to trend upward again on Sunday in the wake of the low, with the next round of Small Craft Advisories likely to be needed across at least the outer zones by early to mid next week. Moderate to locally strong northerly breezes will then remain in the forecast through much of next week. /CB&WCI && .FIRE WEATHER...Multiple rounds of thunderstorms will be possible across NW California between this afternoon Saturday afternoon. The best chances for stronger storms capable of producing numerous lightning strikes are likely to occur late this afternoon and evening, and primarily across portions of Trinity County and farther to the north across Siskiyou County and points north. While the stronger storms are likely to produce wetting rain within their cores, they may also produce significant lightning, and will likely move quickly to the north. Given the locally dry fuels present, numerous lightning-caused fire starts will be possible in areas that avoid significant rain from thunderstorm cores. A Red Flag Warning continues for fire weather zones 283 (mainly N half) and 204 (mainly in Siskiyou County) through Saturday morning. After the initial round of scattered thunderstorms this afternoon and evening, additional showers and isolated thunderstorms will continue to be possible tonight through Saturday afternoon. These later storms are expected to move more slowly and be wetter, cutting down on the threat of lightning starts. /SEC && .EKA WATCHES/WARNINGS/ADVISORIES... CA...Red Flag Warning until 8 AM Saturday for CAZ204-283. NORTHWEST CALIFORNIA COASTAL WATERS...None. Visit us at https://www.weather.gov/eureka Follow us on Facebook and Twitter at: https://www.facebook.com/NWSEureka https://www.twitter.com/NWSEureka For forecast zone information see the forecast zone map online: https://www.weather.gov/images/eka/zonemap.png
Hazardous weather outlook, Aug 9, 3:37 AM PDT, 17 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 337 AM PDT Fri Aug 9 2019 CAZ101-103-104-109-101045- Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt- Mendocino Coast- 337 AM PDT Fri Aug 9 2019 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. There is a slight chance of thunderstorms this afternoon and tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ110-112-113-101045- Northwestern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior- 337 AM PDT Fri Aug 9 2019 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. There is a slight chance of thunderstorms this afternoon and tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ102-101045- Del Norte Interior- 337 AM PDT Fri Aug 9 2019 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 AM PDT SATURDAY... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Red Flag Warning is in effect after 1 pm this afternoon. Isolated to scattered showers and thunderstorms will develop this afternoon and tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A Red Flag Warning is currently in effect through 8 am Saturday. Isolated thunderstorms will be possible on Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ106-111-101045- Southern Humboldt Interior-Northeastern Mendocino Interior- 337 AM PDT Fri Aug 9 2019 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. There is a slight chance of thunderstorms this afternoon and tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a slight chance of thunderstorms on Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ105-107-108-101045- Northern Humboldt Interior-Northern Trinity-Southern Trinity- 337 AM PDT Fri Aug 9 2019 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 AM PDT SATURDAY... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Red Flag Warning is in effect after 1 pm this afternoon. Scattered showers and thunderstorms will develop this afternoon and tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A Red Flag Warning is currently in effect through 8 am Saturday. Isolated thunderstorms will be possible on Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 9, 6:47 PM PDT, 2 hours 17 minutes before
Special Weather Statement National Weather Service Eureka CA 647 PM PDT Fri Aug 9 2019 CAZ107-108-100200- Southern Trinity CA-Northern Trinity CA- 647 PM PDT Fri Aug 9 2019 ...SPECIAL WEATHER STATEMENT... At 647 PM PDT, Doppler radar was tracking a strong thunderstorm over Junction City, or near Weaverville, moving north at 20 mph. Pea size hail will be possible with this storm. Locations impacted include... Weaverville, Hayfork, Junction City and Helena. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. Persons in campgrounds should consider seeking sturdy shelter until this storm passes. && LAT...LON 4061 12300 4062 12313 4092 12314 4089 12284 TIME...MOT...LOC 0147Z 190DEG 19KT 4069 12305
Special weather statement, Aug 9, 8:58 PM PDT, 6 minutes before
Special Weather Statement National Weather Service Eureka CA 858 PM PDT Fri Aug 9 2019 CAZ107-100430- Northern Trinity CA- 858 PM PDT Fri Aug 9 2019 ...SPECIAL WEATHER STATEMENT... At 857 PM PDT, Doppler radar was tracking a strong thunderstorm near Douglas City, or 7 miles south of Weaverville, moving north at 20 mph. Half inch hail will be possible with this storm. Locations impacted include... Weaverville, Douglas City and Lewiston. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4057 12282 4056 12294 4086 12312 4090 12277 TIME...MOT...LOC 0357Z 170DEG 18KT 4062 12290
Special weather statement, Aug 9, 9:04 PM PDT, 0 minutes before
Special Weather Statement National Weather Service Eureka CA 904 PM PDT Fri Aug 9 2019 CAZ107-100445- Northern Trinity CA- 904 PM PDT Fri Aug 9 2019 ...SPECIAL WEATHER STATEMENT... At 903 PM PDT, Doppler radar was tracking a strong thunderstorm over Douglas City, or near Weaverville, moving north at 20 mph. Half inch hail will be possible with this storm. Locations impacted include... Weaverville, Douglas City and Lewiston. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4057 12282 4056 12294 4086 12312 4090 12277 TIME...MOT...LOC 0403Z 170DEG 18KT 4065 12290
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 6:47 PM PDT | Special Weather Statement | EKA | Trinity | 13 min |
| Aug 9, 8:58 PM PDT | Special Weather Statement | EKA | Trinity | 32 min |
Nearby
Special Weather Statements in California, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.